Obsessed with sex (look away if sensitive)

Ok, so I was already registered here but decided to make a new account to ensure real confidentiality (read on as I will be very open!)

I was diagnosed about 5 years back aged 52 and progression slow and not severe. My wife was at that time slightly less interested in sex but in the past three years it went from infrequent to zero. Not even a hug or cuddle or encouragement for me to play with myself. Ostensibly menopause and mild depression being her issues. but she won’t really talk about it and bats off getting counselling.

As a normally sexed bloke this is hard. I have had a couple of affairs for the pleasure of someone kissing me and showing desire, and currently have one I am seeing and one I am chatting to. If I am honest I have always been one to stray easily although not to this extent

I know that all sounds terrible to those of you with a moral high point, but I cannot bear the thought of zero sex for the next 30 years. Porn and hand jobs doesn’t do it for me properly

I am on a decent dose of co-careldopa (sinemet plus) - is that the cause? Or I am ajust a greedy selfish sod?

Really just wanted to get a friendly non-judgy input from knowledgeable strangers!

Thanks, and sorry if too blunt!

Jonny

and by the way thanks to the moderators for their understanding. Being a new account it needs checking, and in view of the subject I anticipated some judginess

Jon

thanks for your reply Kath. Interesting about the smell thing. The only thing we have noticed is that my already feeble sense of smell has got worse. My wife has not mentioned me smelling different, or tasting, but there has been no attempt at taste if you get my drift.

I am not sure if the Sinemet is causing any of this. If it isn’t I guess it could just be a reaction to three years of no sex (or more specifically no affection/desire - I think I could cope with the no sex if she encouraged me to do other sexual things knowing it was important.) As it stands I will have to just continue as I am…

Jon

Hi @jonny2020

Welcome to the forum. :slightly_smiling_face:

I’m glad that you you’ve 'already received some advice from Kath, I know this can be quite awkward to talk about. Based on the information you’ve shared, I think you and your wife could benefit from couples therapy to improve the communication between you both.

If you think counselling may help, ask your GP if there are services available in your area, or contact your local Relate centre. They’ll advise you what they charge and how they may be able to help if payment is an issue. For more information on this, you can visit our website here: https://www.parkinsons.org.uk/information-and-support/relationships-and-parkinsons-support-you.

Additionally, impulsive and compulsive behaviours are a possible side effect of some Parkinson’s drugs. You might be experiencing hypersexuality - this is a focus on sexual feelings and thoughts.

Sexual impulses become more intense and might be felt at inappropriate times and towards people other than a partner. Some people may experience a change in sexual orientation or there could be a risk that someone will behave in way that’s socially unacceptable. You can find more information on this via our website here: https://www.parkinsons.org.uk/information-and-support/impulsive-and-compulsive-behaviours-parkinsons.

Our helpline and Parkinson’s local advisers are here to answer any questions you may have so do give us a call on 0808 800 0303.

I hope this helps!

Best wishes,
Reah
Forum Community Manager

Thanks. I guess you are right! Takes a stranger to make the point

JOn

Hi Jonny, this is certainly a subject which needs more discussion, it’s not something I’ve seen covered elsewhere. Thanks for shining the light on this sensitive subject.

Hi Jon I just wanted to say thanks for bringing attention to this (May be a British thing?)Anyway your story is almost exactly what I am experiencing right now (minus the extra marital bit.I can’t see a way forward with this myself so it ill be interesting to see what others say
Cheers

1 Like

@Gaz in your case have you tried discussing with your partner? What does she (or he) respond, or is it just batted away like mine?

And do you think medication related? My feeling is there are three possibilities
1 Drug side effect
2 natural desperation after 3+ years of nothing
3 The onset of PD in my 50s prompting me to throw caution to the wind as life is too short etc